Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 26, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 8, 2021, 1:38 PM MDT for 12 counties in Montana. It took effect at Sep 9, 2021, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2021, 1:38 PM MDT (19:38 UTC)
- In effect from
- Sep 9, 2021, 9:00 AM MDT
- Expired
- Sep 9, 2021, 8:07 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2313 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870 WWUS85 KGGW 081938 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 138 PM MDT Wed Sep 8 2021 ...Hot, Dry, Windy and Smoky Conditions Expected Thursday... MTZ122-134>137-091200- /O.UPG.KGGW.FW.A.0021.210909T1500Z-210910T0300Z/ /O.NEW.KGGW.FW.W.0026.210909T1500Z-210910T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 138 PM MDT Wed Sep 8 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY FOR A STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for a strong wind and low humidity, which is in effect from 9 AM to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...9AM Thursday morning through 9PM Thursday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...From the mid 80s to around 90. * IMPACTS...New fire starts would spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
102 WWUS85 KGGW 082042 AAA RFWGGW URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Glasgow MT 242 PM MDT Wed Sep 8 2021 ...Hot, Dry, Windy and Smoky Conditions Expected Thursday... MTZ120-091200- /O.EXA.KGGW.FW.W.0026.210909T1500Z-210910T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- 242 PM MDT Wed Sep 8 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY FOR FOR A STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 120... The National Weather Service in Glasgow has issued a Red Flag Warning for a strong wind and low humidity, which is in effect from 9 AM to 9 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zone 120. * TIMING...9AM Thursday morning through 9PM Thursday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...Upper 80s to around 90. * IMPACTS...New fire starts would spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ122-134>137-091200- /O.CON.KGGW.FW.W.0026.210909T1500Z-210910T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 242 PM MDT Wed Sep 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY FOR A STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...9AM Thursday morning through 9PM Thursday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Around 90. * IMPACTS...New fire starts would spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
704 WWUS85 KGGW 090920 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 320 AM MDT Thu Sep 9 2021 MTZ120-122-134>137-100300- /O.CON.KGGW.FW.W.0026.210909T1500Z-210910T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 320 AM MDT Thu Sep 9 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR STRONG WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...9AM This morning through 9PM This evening. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Highs in the mid 80s to the low 90s. * IMPACTS...New fire starts will spread rapidly to the east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
635 WWUS85 KGGW 100207 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 807 PM MDT Thu Sep 9 2021 MTZ120-122-134>137-100315- /O.CAN.KGGW.FW.W.0026.000000T0000Z-210910T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 807 PM MDT Thu Sep 9 2021 ...RED FLAG WARNING HAS BEEN CANCELLED FOR FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Winds have diminished and conditions are no longer supportive of critical fire weather conditions. Therefore the Red Flag Warning has been cancelled. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 8, 3:32 AM MDT, 10 hours 6 minutes earlier.
Area forecast discussion, Sep 8, 3:32 AM MDT, 10 hours 6 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 332 AM MDT Wed Sep 8 2021 .DISCUSSION... Upper ridging across the western U.S. will extend its influence into the Northern High Plains through the middle of the week. THis will lead to mainly dry and warmer weather conditions. Winds are also expected to be light through that time. Winds will ramp up a bit on Thursday, and combined with low afternoon relative humidity and dry fuels, this will produce elevated or near critical fire weather conditions. It does look marginal at this time but blending winds toward higher envelope of guidance solutions lends to a more reasonable depiction. Will leave the Fire Weather Watch in place for now. Ensembles point toward more unsettled conditions by the weekend as the ridge pattern breaks down and the next shortwave approaches. Will have chance to likely pops in place Friday night through Saturday night as this system pushes through. && .AVIATION... VFR conditions will prevail across the area for today. Look for light winds this morning, southeast between 5 and 9 kts by the afternoon. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Thursday evening for MTZ122-134>137. && weather.gov/glasgow
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.